MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the inner stylet of a quick-core coaxial biopsy needle set could not be removed from the coaxial needle.This occurred prior to patient contact.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 28sep2021, it was reported that the procedure was completed using a same-type device.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Nanjing changde med.Supp.Co.In china informed cook of an issue with a stylet from qcs-18-15.0-20t (quick-core coaxial biopsy needle set) from lot 13745310.The customer stated the stylet was screwed too tight in the outer part of the needle and could not be taken apart.The event took place prior to patient contact.The procedure was completed with a replacement device.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection of the returned product, were conducted during the investigation.One prior to use set was returned for evaluation.The trocar was able to be unscrewed from the needle hub with a lot of resistance.Additionally, a document based investigation evaluation was performed.The device master record (dmr) was reviewed.There are appropriate controls in place to detect damage prior to distribution.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots records no nonconformances.A review of complaint history found one additional complaint on the lot for the stylet being screwed too tight/unable to be removed (reported under medwatch report #1820334-2021-01910).The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that the cause of this event was component failure.There is no evidence of manufacturing deficiency.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12540636
Report Number1820334-2021-02227
Device Sequence Number1428092
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)260208(10)13745310
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13745310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer09/28/2021
06/06/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date09/30/2021
06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown